MAUDE Adverse Event Report: ANGIODYNAMICS TOTAL ABSCESSION GENERAL DRAINAGE CATHETER

ANGIODYNAMICS TOTAL ABSCESSION GENERAL DRAINAGE CATHETER
Catalog Number H787140008065
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
Drainage catheter #2- the patient had a14f drainage catheter with locking pigtail successfully placed for necrotic collection in patient with pancreatitis.Approximately one week after placement, it was noted the catheter was not draining as intended.Ct images confirmed the pigtail inside the pocket and the shaft had detached/broken.(this device will be reported on medwatch 1319211-2019-00040) it was determined to remove the catheter and replace with 2 new drainage catheters.After some weeks, one of the newly placed catheters didn't produce and the same issue occurred, the pigtail in the pocket and no connection with the shaft.The fractured pieces were not retrieved, and the patient was scheduled for a procedure to remove the fragments at a later date.It was indicated that the pigtail tips are available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a 14fx30cm drainage catheter.The drainage catheter was returned in 3 pieces.There was no evidence of material stretching at the site of the break, nor were there any obvious visual indications of damage during manufacture that could have led to compromised integrity.The catheter tubing was observed to be within dimension specification.This failure mode is consistent with excessive force being applied to the suture, most likely the result of difficulty in extraction of the device.The customer's reported complaint description of "the drainage catheter tip broke off" is confirmed.The catheter tubing was observed to be within dimension specification and there was no evidence of material stretching at the site of the break, nor were there any obvious visual indications of damage during manufacture that could have led to compromised integrity.A definitive root cause could not be determined, failure mode is consistent with material breakdown due to exposure to an incompatible substance, possibly alcohol.Labeling review: a review of the lot history records was performed for any deviations related to the reported defect of the complaint.The review confirmed that the packaging lots and all component lots met all material, assembly, and performance specification.The instructions for use, which is supplied to the end user with this catalog number, states: ""warnings: do not use this catheter with alcohol.Where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post placement." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
TOTAL ABSCESSION GENERAL DRAINAGE CATHETER
Common Device Name
GENERAL DRAINAGE CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8575003
Report Number1319211-2019-00041
Device Sequence Number2130819
Product Code FGE
UDI-Device IdentifierH787140008065
UDI-PublicH787140008065
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K002101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2020
Device Catalogue NumberH787140008065
Device Lot Number5214591
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2019
Supplement Date Received by Manufacturer04/24/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;